Structural properties of singularities of semiconcave functions

Paolo Albano; Piermarco Cannarsa

Annali della Scuola Normale Superiore di Pisa - Classe di Scienze (1999)

  • Volume: 28, Issue: 4, page 719-740
  • ISSN: 0391-173X

How to cite


Albano, Paolo, and Cannarsa, Piermarco. "Structural properties of singularities of semiconcave functions." Annali della Scuola Normale Superiore di Pisa - Classe di Scienze 28.4 (1999): 719-740. <>.

author = {Albano, Paolo, Cannarsa, Piermarco},
journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
keywords = {semiconcave functions; Lipschitz singular sets; singular points; distance functions},
language = {eng},
number = {4},
pages = {719-740},
publisher = {Scuola normale superiore},
title = {Structural properties of singularities of semiconcave functions},
url = {},
volume = {28},
year = {1999},

AU - Albano, Paolo
AU - Cannarsa, Piermarco
TI - Structural properties of singularities of semiconcave functions
JO - Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
PY - 1999
PB - Scuola normale superiore
VL - 28
IS - 4
SP - 719
EP - 740
LA - eng
KW - semiconcave functions; Lipschitz singular sets; singular points; distance functions
UR -
ER -


  1. [1] P. Albano — P. Cannarsa, Singularities of semiconcave functions in Banach spaces, In: " Stochastic Analysis, Control, Optimization and Applications", W. M. McENEANEY — G. G. YIN — Q. ZHANG (eds.), Birkhäuser, Boston, 1999, pp. 171-190. Zbl0923.49010MR1702959
  2. [2] G. Alberti, On the structure of singular sets of convex functions, Calc. Var. Partial Differential Equations2 (1994), 17-27. Zbl0790.26010MR1384392
  3. [3] G. Alberti - L. Ambrosio - P. Cannarsa, On the singularities of convex functions, Manuscripta Math.76 (1992), 421-435. Zbl0784.49011MR1185029
  4. [4] L. Ambrosio - P. Cannarsa - H.M. Soner, On the propagation of singularities of semi-convex functions, Annali Scuola Norm. Sup. Pisa Cl. Sci. (4) 20 (1993), 597-616. Zbl0874.49041MR1267601
  5. [5] G. Anzellotti - E. Ossanna, Singular sets of convex bodies and surfaces with generalized curvatures, Manuscripta Math.86 (1995), 417-433. Zbl0837.49020MR1324680
  6. [6] M. Bardi - I. Capuzzo Dolcetta, "Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations", Birkhduser, Boston, 1997. Zbl0890.49011MR1484411
  7. [7] K. Bartke - H. Berens, Eine beschreibung der nichteindeutigkeitsmenge für die beste approximation in der euklidischen ebene, J. Approx. Theory47 (1986), 54-74. Zbl0619.41020MR843455
  8. [8] P. Cannarsa - H. Frankowska, Some characterizations of optimal trajectories in control theory, SIAM J. Control Optim.29 (1991), 1322-1347. Zbl0744.49011MR1132185
  9. [9] P. Cannarsa - C. Sinestrari, Convexity properties of the minimum time function, Calc. Var. Partial Differential Equations3 (1995), 273-298. Zbl0836.49013MR1385289
  10. [10] P. Cannarsa - H.M. Soner, On the singularities of the viscosity solutions to Hamilton-Jacobi-Bellman equations, Indiana Univ. Math. J.36 (1987), 501-524. Zbl0612.70016MR905608
  11. [11] F.H. Clarke - YU. S. LEDYAEV - R.J. Stern - P.R. Wolenski, "Nonsmooth analysis and control theory", Graduate Texts in Mathematics, Springer, New York, 1998. Zbl1047.49500MR1488695
  12. [12] M.G. Crandall - L.C. Evans - P.L. Lions, Some properties of viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc.282 (1984), 487-502. Zbl0543.35011MR732102
  13. [13] M.G. Crandall - H. Ishii - P.L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc.27 (1992), 1-67. Zbl0755.35015MR1118699
  14. [14] M.G. Crandall - P.L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc.277 (1983), 1-42. Zbl0599.35024MR690039
  15. [15] A. Douglis, The continuous dependence of generalized solutions of non-linear partial differential equations upon initial data, Comm. Pure Appl. Math.14 (1961), 267-284. Zbl0117.31102MR139848
  16. [16] P. Erdös, Some remarks on the measurability of certain sets, Bull. Amer. Math. Soc.51 (1945), 728-731. Zbl0063.01269MR13776
  17. [17] W.H. Fleming, "Functions of several variables", Springer, New York, 1977. Zbl0348.26002MR422527
  18. [18] W.H. Fleming - H.M. Soner, "Controlled Markov processes and viscosity solutions", Springer, Berlin, 1993. Zbl0773.60070MR1199811
  19. [19] L. Hörmander, "Notions of convexity", Birkhäuser, Boston, 1994. Zbl0835.32001MR1301332
  20. [20] S.N. Kruzhkov, Generalized solutions of Hamilton-Jacobi equations of the eikonal type I, Math. USSR Sb.27 (1975), 406-445. 
  21. [21] H. Ishii, Uniqueness of unbounded viscosity solutions of Hamilton-Jacobi equations, Indiana Univ. Math. J.33 (1984), 721-748. Zbl0551.49016MR756156
  22. [22] P.L. Lions, "Generalized solutions of Hamilton-Jacobi equations", Pitman, Boston, 1982. Zbl0497.35001MR667669
  23. [23] TH. Motzkin, Sur quelques propriétés caractéristiques des ensembles convexes, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur.21 (1935), 562-567. Zbl0011.41105
  24. [24] A.I. Subbotin, "Generalized solutions of first order PDEs: the dynamic optimization perspective", Birkhduser, Boston, 1995. Zbl0820.35003MR1320507
  25. [25] L. Veselý, On the multiplicity points of monotone operators on separable Banach spaces, Comment. Math. Univ. Carolin.27 (1986), 551-570. Zbl0616.47043MR873628
  26. [26] L. Veselý, On the multiplicity points of monotone operators on separable Banach spaces II, Comment. Math. Univ. Carolin.28 (1987), 295-299. Zbl0644.47047MR904754
  27. [27] L. Veselý, A connectedness property of maximal monotone operators and its application to approximation theory, Proc. Amer. Math. Soc.115 (1992), 663-667. Zbl0762.47024MR1095227
  28. [28] U. Westphal — J. Frerking, On a property of metric projections onto closed subsets of Hilbert spaces, Proc. Amer. Math. Soc.105 (1989), 644-651. Zbl0676.41036MR946636
  29. [29] L Zajíček, On the points of multiplicity of monotone operators, Comment. Math. Univ. Carolin.19 (1978), 179-189. Zbl0404.47025MR493541
  30. [30] L Zajíček, On the differentiation of convex functions in finite and infinite dimensional spaces, Czechoslovak Math. J.29 (1979), 340-348. Zbl0429.46007MR536060

Citations in EuDML Documents

  1. Pietro Albano, Singolarità di funzioni semiconcave ed applicazioni al controllo ottimo
  2. Yifeng Yu, A simple proof of the propagation of singularities for solutions of Hamilton-Jacobi equations
  3. Piermarco Cannarsa, Generalized gradient flow and singularities of the Riemannian distance function
  4. Ludovic Rifford, Stratified semiconcave control-Lyapunov functions and the stabilization problem
  5. Piermarco Cannarsa, Funzioni semiconcave, singolarità e pile di sabbia
  6. Emmanuel Trélat, Global subanalytic solutions of Hamilton–Jacobi type equations
  7. Italo Capuzzo Dolcetta, Soluzioni di viscosità
  8. Luděk Zajíček, A note on propagation of singularities of semiconcave functions of two variables

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.